Alert archive / Missouri / Wind Advisories in 2019
Wind Advisory 7, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Mar 12, 2019, 3:24 PM CDT for 10 counties in Illinois; 11 counties in Missouri; 6 counties in Kentucky. It took effect at Mar 13, 2019, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2019, 3:24 PM CDT (20:24 UTC)
- In effect from
- Mar 13, 2019, 10:00 AM CDT
- Expired
- Mar 13, 2019, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Paducah, KY
All 27 counties
Alexander County, IL, Franklin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pulaski County, IL, Union County, IL, Williamson County, IL, Ballard County, KY, Carlisle County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, McCracken County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 62 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259 WWUS73 KPAH 122024 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 324 PM CDT Tue Mar 12 2019 ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087- 100-107>112-114-131000- /O.NEW.KPAH.WI.Y.0007.190313T1500Z-190314T0000Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Perry MO-Bollinger-Cape Girardeau-Wayne MO- Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 324 PM CDT Tue Mar 12 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect from 10 AM to 7 PM CDT Wednesday. * TIMING...Winds will begin to increase around midday Wednesday, with peak wind gusts occurring during afternoon across southeast Missouri, far west Kentucky and southwest Illinois. * WINDS...Sustained south winds 20 to 25 mph with gusts up to 40 mph are expected. * IMPACTS...Outdoor activities and furnishings will be impacted by high winds. Vehicular traffic, especially high profile vehicles, will experience difficult driving conditions at times. High wind gusts may down some trees due to loose soil conditions from recent heavy rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
3 follow-up statements
528 WWUS73 KPAH 130914 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 414 AM CDT Wed Mar 13 2019 ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087- 100-107>112-114-140000- /O.CON.KPAH.WI.Y.0007.190313T1500Z-190314T0000Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Perry MO-Bollinger-Cape Girardeau-Wayne MO- Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 414 AM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...Winds will increase around midday, with peak wind gusts occurring in the afternoon across southeast Missouri, southwest Illinois, and far western Kentucky. * WINDS...Sustained south winds 20 to 25 mph with gusts of 40 to 45 mph are expected. * IMPACTS...Outdoor activities and furnishings will be impacted by high winds. Vehicular traffic, especially high profile vehicles, will experience difficult driving conditions at times. High wind gusts may down some trees due to loose soil conditions from recent heavy rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour, or wind gusts are expected to reach 40 mph for any duration. && $$ RJP
322 WWUS73 KPAH 131953 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 253 PM CDT Wed Mar 13 2019 ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087- 100-107>112-114-140000- /O.NEW.KPAH.WI.Y.0008.190314T1400Z-190314T2300Z/ /O.CON.KPAH.WI.Y.0007.000000T0000Z-190314T0000Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Perry MO-Bollinger-Cape Girardeau-Wayne MO- Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 253 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect from 9 AM to 6 PM CDT Thursday. * TIMING...through the end of the day today, and from mid morning to late afternoon Thursday. * WINDS...south winds may gust around 40 mph at times through the end of the day today. On Thursday, strong south to southwest winds will likely gust from 45 to 55 mph at times. * IMPACTS...outdoor items not secured down will likely be tossed around or damaged. Impacts for drivers of high profile vehicles is likely. Of particular concern on Thursday is the possibility of a few power outages, and large limbs or even a few trees coming down due to wet ground conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour, or wind gusts are expected to reach 40 mph for any duration. && $$ ILZ076>078-082-083-086-087-090-091-INZ081-082-085>088-KYZ007>022- 140000- /O.NEW.KPAH.WI.Y.0008.190314T1400Z-190314T2300Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Livingston- Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster- Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 253 PM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect from 9 AM to 6 PM CDT Thursday. * TIMING...from mid morning to late afternoon Thursday. * WINDS...strong south to southwest winds will likely gust from 45 to 55 mph at times. * IMPACTS...outdoor items not secured down will likely be tossed around or damaged. Impacts for drivers of high profile vehicles is likely. Of particular concern is the possibility of a few power outages, and large limbs or even a few trees coming down due to wet ground conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ 08
776 WWUS73 KPAH 140011 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 711 PM CDT Wed Mar 13 2019 ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087- 100-107>112-114-140115- /O.EXP.KPAH.WI.Y.0007.000000T0000Z-190314T0000Z/ /O.CON.KPAH.WI.Y.0008.190314T1400Z-190314T2300Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Perry MO-Bollinger-Cape Girardeau-Wayne MO- Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 711 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY... ...WIND ADVISORY FOR TODAY HAS EXPIRED... * TIMING...from mid morning to late afternoon Thursday. The Wind Advisory that was in effect for today has expired. * WINDS...strong south to southwest winds will likely gust from 45 to 55 mph at times. * IMPACTS...outdoor items not secured down will likely be tossed around or damaged. Impacts for drivers of high profile vehicles is likely. Of particular concern on Thursday is the possibility of a few power outages, and large limbs or even a few trees coming down due to wet ground conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour, or wind gusts are expected to reach 40 mph for any duration. A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ ILZ076>078-082-083-086-087-090-091-INZ081-082-085>088-KYZ007>022- 140115- /O.CON.KPAH.WI.Y.0008.190314T1400Z-190314T2300Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Livingston- Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster- Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 711 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY... * TIMING...from mid morning to late afternoon Thursday. * WINDS...strong south to southwest winds will likely gust from 45 to 55 mph at times. * IMPACTS...outdoor items not secured down will likely be tossed around or damaged. Impacts for drivers of high profile vehicles is likely. Of particular concern is the possibility of a few power outages, and large limbs or even a few trees coming down due to wet ground conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ Smith
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Mar 12, 3:01 PM CDT, 23 minutes earlier.
Area forecast discussion, Mar 12, 3:01 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Paducah KY 301 PM CDT Tue Mar 12 2019 .SHORT TERM...(Tonight through Wednesday night) Issued at 301 PM CDT Tue Mar 12 2019 Through Wednesday night, we still have plenty of forecast challenges to address, including how much of the area will see showers tonight, the extent of strong winds on Wednesday, timing of rainfall and the threat for strong to severe storms. First order of business is the shower activity now through tonight. Initial lob of energy that approached the area earlier this morning has weakened, hence the incoming rain has fizzled somewhat but there is still some low level dry air to overcome. However, as an upper level low pressure system pivots northeast out of the southwestern U.S. tonight into Wednesday, southwesterly flow aloft will continue to strengthen as the lower level moisten up with additional lobes of energy approaching the area. Parts of southeast MO and southwest IL will have the best chance of seeing any precipitation now through this evening. Lesser chances further east. Chances will pivot northeast with time this evening to where the overnight hours will likely be mainly dry as mid levels start drying out. This dry weather will continue into Wednesday morning, as we wait for a prefrontal trough to move into the area. Showers and some scattered thunderstorms will start moving into the western portions of the area after 18Z Wednesday and then press eastward with time during the evening and overnight hours. PWATs are still progged to be very high so we are looking at storm total precipitation amounts to half inch to an inch, with localized higher amounts. Given the progressive nature of this band of activity, we are not as concerned about flash flooding issues at this time. There will likely be some localized issues where the ground is already saturated due to swollen rivers. Ahead of this band of precipitation, winds will be increasing as well. Low level winds will be strengthening during the day on Wednesday and we should mix to about 875-850mb and we should be able to mix down wind gusts up to about 40 mph. Since western portions of the CWA seem to be a better bet to reach criteria and to match up better with surrounding offices, will issue a wind advisory for tomorrow afternoon. Lastly, looking at the severe weather potential: Just like with our last two potential severe weather events, it is not about whether we have shear, because we have plenty. It is about the degree of instability that we have to deal with. But, we will not have to be dealing with ongoing precipitation this time. Surface dewpoints will climb into the lower 60s at best, just as the band of showers and sct storms rolls in. Most unstable CAPE values are not real impressive as are the mid level lapse rates. Parameters look good for thunderstorms, just not a slam dunk for strong to severe storms right now. Will continue to monitor this threat of course, especially given the strong shear that will be in place. .LONG TERM...(Thursday through Tuesday) Issued at 301 PM CDT Tue Mar 12 2019 Forecast soundings continue to indicate impressive winds ranging from 40 to 80 kts throughout the mixing layer on Thursday. One fly in the ointment is the slower exit of showers and cloud cover on Thursday, which would tamp down some of our wind potential. Our highest winds will be across our west and northwest counties, where we should be rain-free and start having some sunshine by mid day. Went with gusts from the southwest in the 40 to near 50 mph range for these areas. Farther east, kept gusts a little lower, around 40 mph, based on the previously mentioned reasons, and we will continue to watch the precipitation and cloud timing. Just a few hours faster/slower could make a big difference in what kind of wind product we will need. Winds will gradually taper off Thursday night, becoming west at 10 to 15 mph by 12z Friday. Winds will become gusty from the northwest on Friday, with gusts of 20 to 25 mph by Friday afternoon. High pressure will be building eastward from the Central Plains Friday into Saturday, loosening our pressure gradient for Friday night into the weekend. The high will settle south of our region on Sunday. ECMWF and GFS show a weak cold front moving across our region Sunday afternoon into Sunday night. GFS produces some light QPF with its passage, while the ECMWF keeps our area dry. Without much moisture to work with, prefer to go with a dry forecast for now. Another area of high pressure will build southeast out of the northern Plains for the beginning of next week. This will keep our region dry for Monday and Tuesday. Unseasonably warm temperatures are expected for Thursday with highs around 70 degrees. A significant cool down will begin Thursday night, with lows around 40 degrees, and highs Friday only in the middle to upper 40s. Lows Friday night will be below seasonal normals in the upper 20s to around 30 degrees. Unseasonably cool conditions will continue into Saturday night. Temperatures will moderate to near seasonal readings Sunday into Sunday night, and both lows and highs will persist near these values into the first part of the work week. && .AVIATION... Issued at 301 PM CDT Tue Mar 12 2019 VFR conditions will prevail through the forecast period. A 5-10kft cloud deck will move in late in the afternoon and evening with a scattered light showers possible in western terminals (KCGI/KMVN/KPAH). Winds will be southeasterly this afternoon and tonight generally AOB 10 knots then turning more southerly by the end of the period. Will continue with a mention of low level wind shear as boundary layer winds strengthen late tonight into tomorrow morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...CW LONG TERM...RST AVIATION...CW
Hazardous weather outlook, Mar 12, 3:53 AM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 353 AM CDT Tue Mar 12 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 353 AM CDT Tue Mar 12 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Refer to river Flood Warnings and Statements for the latest on the river flooding across the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A slight chance of thunderstorms is forecast across all or part of the area Wednesday afternoon into Wednesday night. The chance of thunderstorms lingers across mainly southwest Indiana and western Kentucky through midday Thursday. There is a marginal risk for severe weather during this time. The greatest risk appears to be across western Kentucky and southwest Indiana Thursday morning through midday. Should severe storms materialize, damaging winds will be the primary concern. While a period of heavy rainfall is possible, any flooding should remain localized. Southerly winds will gust as high as 30 to 40 mph over most of the region Wednesday afternoon and evening. By Thursday, very strong southwest winds will gust 40 to 50 mph. These winds could lead to uprooted trees and very difficult driving and boating conditions. When combined with the expected low relative humidity, an elevated fire danger may develop in the Missouri Ozarks Thursday afternoon. Flooding will continue on several rivers and their tributaries. Refer to the latest Flood Warnings and Statements for details. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor the latest forecasts in case their activation becomes necessary Wednesday afternoon and evening, then again morning through midday on Thursday. RJP
Nearby
Wind Advisories in Missouri, 2019Wind Advisories in Illinois, 2019Wind Advisories in Kentucky, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.